Skip to Content

Does atorvastatin usage have any side-effects on the levels of vitamin D in the body ?

Responses (3)

Anonymous 31 May 2014

Atorvastain is in a group of drugs called HMG COA reductase inhibitors, or statins. Atorvastatin reduces levels of bad cholesterol (low-density lipoprotein or LDL) and triglycerides in blood, while increasing levels of good cholesterol (high-density lipoprotein, or HDL) Atorvastatin is used to treat high cholesteal and lower the risk of stroke, heart attack, or other complications in people with type 2 diabetes. caronary heart disease, or other heart risk factors. There is no mention of effects on vitamin D. There is also (astorvastatin calcium) you may want to look that one up, but it has no mention of effects on vitamin D.

chuck1957 31 May 2014

Hi S.K. no at this time i do not see any effect on vitamin D levels by taking lipitor the other name for the medication you listied It can cause some sweeling at joints etc but it is not a depletion of vitamin D, So i see nothing to worry about taking them together or just thinking it might be sucking it out of your system..hope this well help have a great weekend friend and feel free many food people here to answer your questions but you are good to go on this one..Chuck1957

kaismama 31 May 2014

Most of us have low vitamin D level because we avoid the sun so avidly. If you live in a temperate zone, there is little chance of a normal vit D level unless you take a supplement every day.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions